MAUDE Adverse Event Report: COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; KOE DILATOR, URETHRAL

COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; KOE DILATOR, URETHRAL
Catalog Number FUS-120045
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: semi-rigid and flexible scopes, motion hybrid wire guide.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the physician was using the flexor ureteral access sheath with the scope, and the inner ¿liner¿ from the outside sheath peeled away.Case was completed as normal.Additional information was provided during follow up.The sheath was taken out of the patient and the stent was placed.No unintended section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.There were no adverse effects to the patient.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, and quality control data.One opened package labeled rpn fus-140045 with label lot number 8010615 was received.Only the sheath was returned.The dilator was not returned.A visual examination of the distal tip revealed the edge had a ragged appearance.Under magnification scrape marks were observed on the sidewall near the tip.A section of the inner lining has been scraped off exposing some of the coils; this section of lining was not returned.The remaining lining has pulled away from the sheath's sidewall.Sheath was likely damaged when introducing instrument(s) and scraping the sidewall during transition.A review of the device history record noted there were no non-conformances related to the reported failure.A search of complaint records revealed this is the only complaint associated with complaint lot number 8010615.The document review and device history records did not identify any manufacturing or process anomalies with the device.The returned device confirmed the customer¿s complaint.Based on the returned device showing indications of being scraped it is possible that procedural and clinical factors have impacted this event as reported.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
No new information has been received since the last report was submitted on 07aug2018.

Brand Name
FLEXOR URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
KOE DILATOR, URETHRAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7757486
Report Number1820334-2018-02437
Device Sequence Number1280277
Product Code KOE
UDI-Device Identifier00827002461680
UDI-Public(01)00827002461680(17)200622(10)8010615
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K961904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2020
Device Catalogue NumberFUS-120045
Device Lot Number8010615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1